MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CRUCIFORM SCREWDRIVER; SCREWDRIVERS
Model Number 313.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection on an unknown date, that the tip of a cruciform screwdriver was noted to be broken.There was no patient involvement.This report is for one (1) cruciform screwdriver this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record device history lot part: 313.960, lot: 1823240, manufacturing site: hägendorf, release to warehouse date: 05.Feb.2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: it was reported that during a routine inspection on an unknown date, that the tip of a cruciform screwdriver was noted to be broken.There was no patient involvement.This complaint involves one (1) device.Investigation flow: damage.Visual inspection: the cruciform screwdriver (p/n 313.96 lot 1823240) was received showing one of the four cruciform blades broken off at the distal driver tip.The broken off fragment was not returned.No other issues were identified with the returned device.Dimensional inspection: dimensional inspection was not conducted due to post manufacturing damage and missing fragment(s).Document/specification review: the following drawings, reflecting the manufactured and current revision, were reviewed.- cruciform screwdriver assy.313_96 rev m/r during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the cruciform screwdriver (p/n 313.96 lot 1823240) as one of the four cruciform blades was broken off at the distal driver tip.While no definitive root cause could be determined, it is possible that the device encountered unintended/excessive forces during device use.Consistent use over the part¿s lifetime (11+ years) may have also contributed to the complaint condition.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9077845
Report Number2939274-2019-60638
Device Sequence Number2452100
Product Code HXX
UDI-Device Identifier10887587037189
UDI-Public(01)10887587037189
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.96
Device Catalogue Number313.96
Device Lot Number1823240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1